MAUDE Adverse Event Report: SURGICAL SPECIALTIES STRATAFIX SUTURE; 2FS-2 3-0 UNDYD MONODERM 14X14

SURGICAL SPECIALTIES STRATAFIX SUTURE; 2FS-2 3-0 UNDYD MONODERM 14X14
Model Number SXMD2B407
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A batch review of the reported lot indicates there were no non-conformances reports issued for the finished goods lot.The product from this finished goods lot and all of the components met surgical specialties requirements throughout the incoming, manufacturing and the final inspection processes.The needle is an ethicon component.No samples were returned for testing or review.There were no retained samples available for testing.Ethicon third party summary has not been received to date.A potential root cause for a needle detaching when tugged during the procedure could be that the suture was not fully inserted within the end of the needle during the manufacturing process.It¿s also possible the device was grasped on the swaged end of the needle causing damage to the suture material allowing the needle to break away from the suture strand.Without receiving and reviewing the actual detached device, reviewing magnified photo(s), of the detached device or receiving detailed information regarding the storage and handling of the material, preoperative preperation of the device(s), tools utilized to grasp the device(s), procedure(s) performed or the surgeon¿s technique, a definitive root cause cannot be determined at this time.The ¿precautions¿ section in the ifu for the suture/needles devices states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.¿to avoid damaging needle points and swage areas, grasp the needle in an area one third (1/3) to one-half (1/2) of the distance from the swaged end to the point.
 
Event or Problem Description
It was reported that during c-section surgery, the needle pulled off suture when sewing skin tissue.X rays were used to look for the needle but could not find it.The needle was left in the patient.Changed to another one to complete the procedure.The delay in the procedure was approximately 4.5 hours.The patient is reportedly stable in hospital now.

Brand Name
STRATAFIX SUTURE
Common Device Name
2FS-2 3-0 UNDYD MONODERM 14X14
Manufacturer (Section D)
SURGICAL SPECIALTIES
corredor tijuana rosarito 2000
#24702 b, ejido francisco vill
tijuana 22235
MX  22235
MDR Report Key10800400
Report Number3010692967-2020-00036
Device Sequence Number11655124
Product Code GAM
UDI-Device Identifier10705031208087
UDI-Public(01)10705031208087(20)12(17)240930(10)AAFE109
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/04/2020
Report Date (Section F) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberSXMD2B407
Device Lot NumberAAFE109
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/09/2020
Device Age1 YR
Date Report to Manufacturer10/26/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;